# SDR 98ZZZX39

- Difficulty date: December 6, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8452P
- Make and model: Piper PA-24-400
- Aircraft serial: 2627
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 2448401
- Condition: Cracked
- Location: Rt Side
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

RIGHT MUFFLER FAILED CAUSING CARBON MONOXIDE TO ENTER CABIN.  PILOT BECAME INCAPACITATED.  AIRCRAFT FLEW FOR 1.9 HOURS UNTIL FUEL EXHAUSTION, LANDED IN HAYFIELD.  PILOT RECEIVED MINOR INJURIES.  AIRCRAFT WAS DESTROYED.  ACCIDENT NR CHI 98LA055.
